Alert archive / Alabama / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 44, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 25, 2023, 3:37 PM CDT for Conecuh County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2023, 3:37 PM CDT (20:37 UTC)
- Expired
- Mar 25, 2023, 4:05 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Conecuh County, AL
The radar
The Eglin Afb radar (KEVX), 122 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2118 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -222 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048
WUUS54 KMOB 252037
SVRMOB
ALC035-252115-
/O.NEW.KMOB.SV.W.0044.230325T2037Z-230325T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
337 PM CDT Sat Mar 25 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Conecuh County in south central Alabama...
* Until 415 PM CDT.
* At 336 PM CDT, a severe thunderstorm was located near Castleberry,
or 7 miles south of Evergreen, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Castleberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3139 8667 3137 8667 3135 8669 3135 8670
3132 8670 3126 8690 3126 8708 3136 8713
3152 8673 3152 8672 3148 8670 3144 8670
3144 8668 3140 8666
TIME...MOT...LOC 2036Z 249DEG 25KT 3133 8697
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
cb2 follow-up statements
282
WWUS54 KMOB 252047
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
347 PM CDT Sat Mar 25 2023
ALC035-252115-
/O.CON.KMOB.SV.W.0044.000000T0000Z-230325T2115Z/
Conecuh AL-
347 PM CDT Sat Mar 25 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN CONECUH COUNTY...
At 347 PM CDT, a severe thunderstorm was located 6 miles southeast of
Evergreen, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Conecuh County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3139 8667 3137 8667 3135 8669 3135 8670
3132 8670 3126 8690 3126 8693 3132 8698
3141 8701 3152 8673 3152 8672 3148 8670
3144 8670 3144 8668 3140 8666
TIME...MOT...LOC 2047Z 249DEG 25KT 3136 8689
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
cb098
WWUS54 KMOB 252105
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
405 PM CDT Sat Mar 25 2023
ALC035-252113-
/O.CAN.KMOB.SV.W.0044.000000T0000Z-230325T2115Z/
Conecuh AL-
405 PM CDT Sat Mar 25 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CONECUH COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
Remember, a Severe Thunderstorm Warning still remains in effect for
southeastern Conecuh County until 445pm CDT.
LAT...LON 3139 8667 3137 8667 3135 8669 3135 8670
3132 8670 3126 8690 3126 8693 3132 8698
3141 8701 3152 8673 3152 8672 3148 8670
3144 8670 3144 8668 3140 8666
TIME...MOT...LOC 2101Z 249DEG 25KT 3140 8676
$$
cbWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 1:00 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 25, 1:00 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
100 PM CDT Sat Mar 25 2023
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 1247 PM CDT Sat Mar 25 2023
Current satellite imagery and surface observations reveal a mix
of VFR to LIFR conditions this afternoon. Lower ceilings are
generally occurring over the Florida Panhandle ands parts of south
central Alabama where a few showers continue to move onshore.
These conditions should improve to MVFR and VFR through the
afternoon. IFR to LIFR ceilings are expected to redevelop along
the coast this evening and spread inland overnight along with the
potential for patchy to areas of fog especially along the coast.
Showers and storms begin to move into the area from the north later
tonight and will increase in coverage through the day Sunday. /14
&&
.NEAR TERM...
(Now through Sunday)
Issued at 1247 PM CDT Sat Mar 25 2023
Several broken lines of light to moderate showers along with a
few embedded thunderstorms are encroaching upon the I-65 corridor
this morning. This precipitation will continue to move eastward
throughout the morning, eventually exiting to the east of our area
early this afternoon as the main mid/upper trough axis shifts
eastward. Skies will then clear from north to south from late
morning through the afternoon hours with high temperatures ranging
from 82 to 86 degrees inland and from 77 to 82 along and south of
I-10.
A weak frontal boundary is expected to slip into the inland
portions of southeast Mississippi and southwest Alabama this
afternoon, effectively lowering surface dewpoints into the mid to
upper 50s across those area. However, light southwesterly surface
wind across the remainder of the forecast area will keep dewpoints
in the 60s. This will allow patchy to areas of fog to develop
along the coast this evening that will spread inland past I-10
through the remainder of the night. Dry weather conditions are
expected to prevail through this evening, however all of the
models develop a band of showers with embedded thunderstorms after
midnight that spreads northward across the entire area through
daybreak Sunday. For now, we have at most scattered coverage, but
would not be surprised to see an uptick in coverage in future
forecasts.
The weak surface boundary weakens even further on Sunday, but
remains fairly close to it's initial position across the inland
portions of southeast Mississippi and southwest Alabama throughout
much of the day. Even through the main mid/upper trough axis has
departed to our east, we remain in deep southwesterly flow with
several interesting mid/upper shortwaves/impulses moving in the
flow over the northern portions of the area. Pops increase on
Sunday, with scattered to numerous showers and thunderstorms
expected throughout the day, mainly north of I-10. SBCAPE values
increase as high as 2500 J/kg on Sunday, and while shear values
will be generally low, better shear values will be present over
interior areas. This environment will allow for some strong to
severe storms to develop from late morning through the afternoon
hours. The Storm Prediction Center has included areas north of a
line from Wiggins MS to Andalusia AL in a Slight Risk for Sunday,
with a Marginal Risk south to I-10. In addition, the return of
ample deep layer moisture over the area could enable storms to
produce locally heavy rainfall, which could pose a risk of mainly
nuisance type flooding concerns. A high risk of rip currents is
expected to continue through the period. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 67 81 66 79 66 75 50 70 / 30 60 50 50 50 50 0 0
Pensacola 67 78 68 78 67 77 51 70 / 20 40 30 40 30 50 0 0
Destin 68 78 68 78 69 77 53 71 / 10 40 20 40 30 50 0 0
Evergreen 64 81 65 80 63 75 45 70 / 30 60 60 60 50 60 0 0
Waynesboro 62 79 63 79 61 73 44 68 / 30 60 70 60 60 40 0 0
Camden 62 78 63 77 61 73 44 67 / 30 60 70 60 60 50 0 0
Crestview 65 84 65 83 65 80 48 72 / 20 50 30 50 30 60 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Monday night for ALZ265-266.
FL...High Rip Current Risk through late Monday night for FLZ202-204-
206.
MS...None.
GM...Dense Fog Advisory until 1 PM CDT this afternoon for GMZ631-632-
650.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Mar 25, 3:20 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
320 PM CDT Sat Mar 25 2023
ALZ056-057-059-060-252100-
Conecuh AL-Butler AL-Covington AL-Escambia AL-
320 PM CDT Sat Mar 25 2023
...A strong thunderstorm will impact portions of south central
Butler, north central Escambia, southeastern Conecuh and northwestern
Covington Counties through 400 PM CDT...
At 320 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Castleberry, or 11 miles southwest of
Evergreen, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evergreen, McKenzie, Castleberry, Red Level, Gantt and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3120 8717 3131 8725 3165 8658 3140 8644
TIME...MOT...LOC 2020Z 242DEG 30KT 3131 8709
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CGALThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:01 AM CDT | Marine Dense Fog Advisory | MOB | 5 hr | |
| Mar 25, 3:20 PM CDT | Special Weather Statement | MOB | Conecuh | 40 min |
| Mar 25, 3:44 PM CDT | Marine Dense Fog Advisory | MOB | 12 hr | |
| Mar 25, 3:59 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 46 min |
| Mar 25, 4:42 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.